Alert archive / Missouri / Flash Flood Warnings in 2020
Flash Flood Warning 6, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jan 11, 2020, 1:50 AM CST for 9 counties in Missouri. It was in force for 9 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 11, 2020, 1:50 AM CST (07:50 UTC)
- Expired
- Jan 11, 2020, 10:45 AM CST
- In force
- 9 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Christian County, MO, Douglas County, MO, Laclede County, MO, Ozark County, MO, Pulaski County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 82 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 2:16 AM CST | FLASH FLOOD | 5 W Success, MO | EXCESSIVE RAINFALL CAUSED FLASH FLOODING OF ROUBIDOUIX CREEK AT HIGHWAY M. |
| Jan 11, 2:30 AM CST | FLASH FLOOD | 4 Se Crocker, MO | EXCESSIVE RAINFALL CAUSED FLASH FLOODING OF A SMALL TRIBUTARY AT HIGHWAY DD. |
| Jan 11, 2:32 AM CST | FLASH FLOOD | 2 Ssw Dixon, MO | EXCESSIVE RAINFALL CAUSE FLASH FLOODING OF JONES CREEK AT HIGHWAY O. |
| Jan 11, 3:12 AM CST | FLASH FLOOD | 2 N Norwood, MO | A SECTION OF HIGHWAY E EXPERIENCED FLASH FLOODING DUE TO EXCESSIVE RAINFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 322 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.3
The text
As transmitted.
323
WGUS53 KSGF 110750
FFWSGF
MOC043-067-105-153-169-213-215-225-229-111645-
/O.NEW.KSGF.FF.W.0006.200111T0750Z-200111T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
150 AM CST Sat Jan 11 2020
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Ozark County in southwestern Missouri...
Eastern Webster County in southwestern Missouri...
Douglas County in southwestern Missouri...
Wright County in southwestern Missouri...
Eastern Christian County in southwestern Missouri...
Taney County in southwestern Missouri...
Laclede County in southwestern Missouri...
Pulaski County in central Missouri...
Western Texas County in south central Missouri...
* Until 1045 AM CST Saturday.
* At 150 AM CST, The Department of Transportation reported heavy rain
falling across the warned area. Up to three inches of rain have
already fallen. Flash flooding is already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Public.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Fort Leonard Wood... Lebanon...
Waynesville... Mountain Grove...
Hollister... St. Robert...
Ava... Forsyth...
Cabool... Seymour...
Merriam Woods... Dixon...
Morgan... Mansfield...
Crocker... Kissee Mills...
Rockaway Beach... Fordland...
Gainesville... Dawson...
This warning includes but is not limited to the following low water
crossings...
Route E north of Highway 38 at The Gasconade River...
Route FF at Hunter Creek east of Ava...
Route FF at Turkey Creek east of Ava...
Route O at Jones Creek just south of Dixon...
and Route Y at Cowskin Creek 3 miles west of Ava.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3650 9328 3782 9258 3780 9255 3784 9244
3784 9236 3802 9222 3801 9204 3706 9212
3650 9212
FLASH FLOOD...OBSERVED
$$
CramerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jan 11, 12:04 AM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Jan 11, 12:04 AM CST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1204 AM CST Sat Jan 11 2020
.SHORT TERM...(This evening through Saturday)
Issued at 251 PM CST Fri Jan 10 2020
Storms expanded and moved northeast into the area over the past
couple of hours. Limited instability (but enough) and backed low
level flow/good low level helicity and vertical shear have allowed
some mini supercells to to develop northwest-southwest of KSGF.
Instability/mlcape will remain 500-1000 j/kg in an area
east/ahead of the convection that is in place now (sw and south
central MO). Expect a broken line of convection to move northeast
into southern MO toward 00z/6pm then shift east and northeast in
areas along and east of hwy 65 and south of I-44. Storm mode looks
to be a mix of mini supercells, and broken lines segments.
Damaging wind/tornado threat will continue for much or our eastern
cwfa through midnight before the activity shifts east of the
area.
Heavy rain is the another concern and not much change is in the
forecast with storm totals of 3-4 inches common which will
produce flooding. No changes to the watch are expected.
Cold air will move southeast into the region late tonight into
Saturday. In general guidance has backed off a little on the snow
but still looking at trace amounts to around three inches with
highest amounts in our northwest counties. As the cold air moves
in, the shallow nature of the initial push should result in a
changeover to freezing rain/drizzle then sleet late tonight, then
finally snow Saturday as precip wraps around the exiting upper
low. Still have an ice accumulation of around a tenth of an inch
for the western cwfa. No changes planned to winter products.
.LONG TERM...(Saturday Night through Friday)
Issued at 251 PM CST Fri Jan 10 2020
Saturday night-Sunday: A sfc ridge will move quickly through
Saturday night with temperatures falling into the teens-20s.
Guidance might be a little aggressive in the warmup on Sunday,
but south winds will kick in with a moderating temperature trend.
Monday-Friday: Mild weather is expected Monday-Tuesday with
limited rain/precip potential. A sfc low low is expected to pass
through the region Wednesday (decent agreement with global
models). Some limited light rain potential is there but there
won't be a ton of moisture to work with. Cold air will nose it's
way south briefly in the wake of the low. There is some potential
for another mid latitude system late in the week with a quick
zonal upper air pattern in place.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1159 PM CST Fri Jan 10 2020
Cloud cover will continue to be low with IFR ceilings expected
through Saturday night. There should be a brief period where
precipitation ends or is very light for a few hours with
increasing chances for freezing rainfall changing to snow around
or just before sunrise.
Clearing conditions will finally spread across the region early
Sunday morning.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 6 AM CST Saturday for MOZ055>058-066>071-
077>083-088>098-101>106.
Winter Weather Advisory until midnight CST Saturday night for
MOZ057-058-069>071-079>083-090>096-101>104.
Winter Storm Warning until midnight CST Saturday night for
MOZ055-056-066>068-077-078-088-089.
KS...Flash Flood Watch until 6 AM CST Saturday for KSZ073-097-101.
Winter Storm Warning until midnight CST Saturday night for
KSZ073-097-101.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...HatchHazardous weather outlook, Jan 10, 11:32 PM CST, 2 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1132 PM CST Fri Jan 10 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-120545- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1132 PM CST Fri Jan 10 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated flooding risk. Limited lightning risk. Limited non thunderstorm wind risk. Elevated ice accumulation risk. Elevated snow risk. DISCUSSION... Widespread flooding of low water crossings and low lying roads is ongoing across extreme southeast Kansas and the Missouri Ozarks. Several water rescues have occurred while streams and rivers continue to rise. Flooding will persist well into Saturday as non severe thunderstorms continue into the early Saturday morning hours. As colder air moves into the area, rain will transition to a wintry mix of freezing rain, sleet, and snow late tonight over northwest sections of the outlook area. Greatest accumulations through tonight will occur from southeast Kansas into central Missouri. Wind chills will also drop into the teens in this area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A wintry mix or freezing rain, sleet, and snow is expected across much of the area Saturday morning, transitioning to snow through the day. The greatest accumulations will be over the northwest portion of the outlook area from southeast Kansas into central Missouri, with the lowest accumulations over south-central Missouri. Wind chills will fall into the teens and single digits through the day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed through the rest of tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
In the hours before
Local storm report, Jan 11, 1:29 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
129 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 AM FLASH FLOOD HOUSTON 37.33N 91.95W
01/11/2020 TEXAS MO PUBLIC
EXCESSIVE RAINFALL CAUSED FLASH FLOODING OF
BRUSHY CREEK AT WALNUT STREET IN HOUSTON.
&&
DCLocal storm report, Jan 11, 1:32 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
132 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 AM FLASH FLOOD 2 ESE PLEASANT HOPE 37.45N 93.24W
01/11/2020 POLK MO PUBLIC
EXCESSIVE RAINFALL CAUSED FLASH FLOODING OF
POMME DE TERRE RIVER AT HIGHWAY 215.
&&
DCLocal storm report, Jan 11, 1:35 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
135 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 AM FLASH FLOOD 1 SSE HURLEY 36.91N 93.49W
01/11/2020 STONE MO PUBLIC
EXCESSIVE RAINFALL CAUSED FLASH FLOODING OF
SPRING CREEK AT HIGHWAY CC SOUTH OF HURLEY.
&&
DCLocal storm report, Jan 11, 1:36 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
136 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 AM FLASH FLOOD MCDOWELL 36.82N 93.79W
01/11/2020 BARRY MO PUBLIC
EXCESSIVE RAINFALL CAUSED FLASH FLOODING OF
FLAT CREEK AT HIGHWAY C.
&&
DCLocal storm report, Jan 11, 1:38 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
138 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 AM FLASH FLOOD 4 WSW RIDGLEY 36.68N 94.09W
01/11/2020 MCDONALD MO PUBLIC
EXCESSIVE RAINFALL CAUSED FLASH FLOODING OF
MIKES CREEK AT HIGHWAY U.
&&
DCLocal storm report, Jan 11, 1:40 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
140 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM FLASH FLOOD POWELL 36.62N 94.18W
01/11/2020 MCDONALD MO PUBLIC
EXCESSIVE RAINFALL CAUSED FLASH FLOODING OF
BIG SUGAR CREEK AT HIGHWAY E.
&&
DCThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 6:04 PM CST | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Taney, Webster, Wright | 41 min |
| Jan 10, 6:29 PM CST | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Webster, Wright | 46 min |
| Jan 10, 6:43 PM CST | Severe Thunderstorm Warning | SGF | Douglas, Wright | 20 min |
| Jan 10, 6:51 PM CST | Flash Flood Warning | SGF | Camden, Christian, Douglas, Laclede, Ozark, Pulaski and 4 more | 6 hr |
| Jan 10, 6:58 PM CST | Areal Flood Warning | SGF | Barton, Cedar, Dade, Jasper, Newton, St. Clair and 1 more | 12 hr |
| Jan 10, 7:01 PM CST | Severe Thunderstorm Warning | SGF | Maries, Miller, Phelps, Pulaski | 44 min |
| Jan 10, 7:08 PM CST | Severe Thunderstorm Warning | SGF | Laclede, Pulaski, Texas, Wright | 37 min |
| Jan 10, 9:38 PM CST | Severe Thunderstorm Warning | SGF | Ozark | 52 min |
| Jan 10, 10:06 PM CST | Severe Thunderstorm Warning | SGF | Douglas, Howell | 54 min |
| Jan 10, 10:15 PM CST | Severe Thunderstorm Warning | SGF | Howell, Ozark | 45 min |
| Jan 10, 10:17 PM CST | Tornado Warning | SGF | Howell, Ozark | 16 min |
| Jan 10, 10:24 PM CST | Flash Flood Warning | SGF | Douglas, Howell, Oregon, Shannon, Texas | 12 hr |
| Jan 10, 10:38 PM CST | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 37 min |
| Jan 10, 10:54 PM CST | Areal Flood Warning | SGF | Dent, Maries, Miller, Phelps, Pulaski | 12 hr |
| Jan 11, 8:32 AM CST | Areal Flood Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Dade and 11 more | 24 hr |
| Jan 11, 10:07 AM CST | Areal Flood Warning | SGF | Barry, Christian, Douglas, Greene, Howell, Lawrence and 8 more | 24 hr |
| Jan 11, 10:14 AM CST | Areal Flood Warning | SGF | Camden, Dallas, Dent, Laclede, Maries, Miller and 4 more | 24 hr |
Nearby
Flash Flood Warnings in Missouri, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.